Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Aug 2, 2016, 3:06 PM CDT for Pecos County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 3:06 PM CDT (20:06 UTC)
- Expired
- Aug 2, 2016, 3:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Midland/Odessa, TX
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 172 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 385 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1422 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
739 WWUS84 KMAF 022006 SPSMAF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 306 PM CDT TUE AUG 2 2016 TXZ058-075-022045- REEVES COUNTY AND UPPER TRANS PECOS TX-PECOS TX- 306 PM CDT TUE AUG 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PECOS AND SOUTH CENTRAL REEVES COUNTIES UNTIL 345 PM CDT... AT 304 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES SOUTHEAST OF SARAGOSA...OR 30 MILES NORTHEAST OF FORT DAVIS... MOVING WEST AT 5 MPH. ANOTHER STRONG THUNDERSTORM WAS ALONG HIGHWAY 385 ABOUT 26 MILES SOUTH OF FORT STOCKTON. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SIERRA MADERA. THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 218 AND 233. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3034 10295 3087 10371 3104 10348 3061 10273 TIME...MOT...LOC 2004Z 074DEG 7KT 3086 10349 $$ 67
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:35 PM CDT, 31 minutes earlier.
Area forecast discussion, Aug 2, 2:35 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 235 PM CDT TUE AUG 2 2016 .DISCUSSION...As of 2:30 PM CDT Tuesday...Thunderstorms have fired up along the southern and western mountains. It is yet another hot afternoon with above normal temps which should not be a shock to anyone. As of 2 PM it was 97 at MAF which would make it the 34th consecutive day above 95 degrees (tied for fourth place). Cooler temps can't come soon enough. It looks like the above normal temps will continue for at least the next seven days as the seemingly permanent subtropical ridge remains anchored over the southern tier of states. The ridge is currently centered over southeast Texas. The center of the ridge will ever so slowly retrograde to the Texas Panhandle into next weekend. This will keep the best moisture and lift over the southern and western mountains with upslope flow as the low/mid level flow remains southeast. As of now it doesn't look like any convective activity will make it into the Plains...but it will be monitored. High temps will hang around the century mark for the Plains for the next week...up to 108 along the Pecos and Rio Gande River Valleys...and the 90s in the mountains. Medium range models are indicating that the above normal temps will continue thru the next ten days with mainly aftn/evening thunderstorms over the southern and western mountains. Strobin && .PRELIMINARY POINT TEMPS/POPS... Big Spring 75 102 77 102 / 0 0 0 10 Carlsbad 73 100 74 100 / 30 20 20 10 Dryden 77 101 78 102 / 0 10 10 0 Fort Stockton 75 100 75 100 / 10 10 10 10 Guadalupe Pass 68 93 70 93 / 40 20 20 20 Hobbs 68 97 72 97 / 20 10 10 10 Marfa 64 93 65 93 / 20 20 20 10 Midland Intl Airport 76 102 77 102 / 0 10 10 10 Odessa 76 100 78 100 / 0 10 10 10 Wink 76 102 77 103 / 10 10 10 10 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. && 84/33
Hazardous weather outlook, Aug 2, 1:58 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 158 PM CDT TUE AUG 2 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-031900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 158 PM CDT TUE AUG 2 2016 /1258 PM MDT TUE AUG 2 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE MOUNTAINS AND ADJACENT PLAINS OF SOUTHEAST NEW MEXICO AND WEST TEXAS. GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAINFALL WILL ACCOMPANY THE STRONGEST STORMS. IN ADDITION...FREQUENT LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. IF YOU CAN HEAR THUNDER YOU CAN BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER WHEN THUNDERSTORMS APPROACH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE POTENTIAL FOR AFTERNOON AND EVENING THUNDERSTORMS WILL DECREASE BUT CONTINUE FOR THE HIGHER TERRAIN AND ADJACENT PLAINS FOR THE NEXT SEVERAL DAYS. GUSTY WINDS...BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING WILL CONTINUE TO BE THE MAIN THREATS. OTHERWISE...THE RISK OF SIGNIFICANT HAZARDOUS WEATHER OVER WEST TEXAS AND SOUTHEAST NEW MEXICO IS LOW THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 2, 1:30 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
130 PM CDT TUE AUG 2 2016
TXZ074-081-021915-
BIG BEND AREA TX-DAVIS/APACHE MOUNTAINS AREA TX-
130 PM CDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER COUNTY
UNTIL 215 PM CDT...
AT 130 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ALPINE...MOVING NORTHWEST AT 10 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZED HAIL WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALPINE AND ALPINE-CASPARIS MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3054 10361 3040 10338 3022 10359 3032 10379
3041 10379
TIME...MOT...LOC 1830Z 118DEG 11KT 3040 10361
84Special weather statement, Aug 2, 2:35 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 235 PM CDT TUE AUG 2 2016 TXZ075-022000- PECOS TX- 235 PM CDT TUE AUG 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 300 PM CDT... AT 234 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17 MILES SOUTH OF BELDING...OR 24 MILES SOUTH OF FORT STOCKTON. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SIERRA MADERA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3049 10309 3066 10299 3060 10278 3037 10290 TIME...MOT...LOC 1934Z 297DEG 1KT 3054 10297 84
Special weather statement, Aug 2, 3:06 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 306 PM CDT TUE AUG 2 2016 TXZ058-075-022045- REEVES COUNTY AND UPPER TRANS PECOS TX-PECOS TX- 306 PM CDT TUE AUG 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PECOS AND SOUTH CENTRAL REEVES COUNTIES UNTIL 345 PM CDT... AT 304 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES SOUTHEAST OF SARAGOSA...OR 30 MILES NORTHEAST OF FORT DAVIS... MOVING WEST AT 5 MPH. ANOTHER STRONG THUNDERSTORM WAS ALONG HIGHWAY 385 ABOUT 26 MILES SOUTH OF FORT STOCKTON. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SIERRA MADERA. THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 218 AND 233. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3034 10295 3087 10371 3104 10348 3061 10273 TIME...MOT...LOC 2004Z 074DEG 7KT 3086 10349 67
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:30 PM CDT | Special Weather Statement | MAF | 45 min | |
| Aug 2, 2:35 PM CDT | Special Weather Statement | MAF | Pecos | 25 min |
| Aug 2, 3:04 PM CDT | Areal Flood Advisory | MAF | Jeff Davis, Pecos, Reeves | 3 hr |
| Aug 2, 3:53 PM CDT | Special Weather Statement | MAF | Ward | 52 min |
| Aug 2, 4:17 PM CDT | Areal Flood Advisory | MAF | Pecos, Reeves | 3 hr |
| Aug 2, 4:41 PM CDT | Special Weather Statement | MAF | Ward | 49 min |
| Aug 2, 4:57 PM CDT | Special Weather Statement | MAF | Loving, Ward, Winkler | 48 min |
| Aug 2, 5:24 PM CDT | Special Weather Statement | MAF | Pecos | 36 min |
| Aug 2, 6:37 PM CDT | Special Weather Statement | MAF | Andrews, Ector | 38 min |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.